Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 26, 2014, 7:54 PM CST for 24 counties in Texas. It took effect at Jan 27, 2014, 3:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 7:54 PM CST (01:54 UTC)
- In effect from
- Jan 27, 2014, 3:00 AM CST
- Expired
- Jan 27, 2014, 4:00 PM CST
- In force
- 13 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3778 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS74 KSJT 270154 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 754 PM CST SUN JAN 26 2014 ...WIND ADVISORY FOR MUCH OF WEST CENTRAL TEXAS LATE TONIGHT THROUGH NOON MONDAY... .A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS WEST CENTRAL TEXAS LATE TONIGHT INTO EARLY MONDAY. SUSTAINED WINDS OF 30 MPH WITH GUSTS OVER 45 MPH WILL BE POSSIBLE BEHIND THE FRONT. VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS IN THE TEENS AND SINGLE DIGITS. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-271800- /O.NEW.KSJT.WI.Y.0001.140127T0900Z-140127T1800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 754 PM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST MONDAY. * IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND. DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO THE TEENS. * TIMING: WINDS SHOULD REACH HASKELL AND THROCKMORTON BY 3 AM...ABILENE AND SWEETWATER AROUND 4 AM...SAN ANGELO...BALLINGER AND STERLING CITY BY 6 AM. * WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
886 WWUS74 KSJT 271004 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 404 AM CST MON JAN 27 2014 ...WIND ADVISORY FOR WEST CENTRAL TEXAS THROUGH 4 PM TODAY... .A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS WEST CENTRAL TEXAS DURING THE EARLY MORNING HOURS. SUSTAINED WINDS OF 30 MPH WITH GUSTS OVER 45 MPH WILL BE POSSIBLE BEHIND THE FRONT. VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS IN THE TEENS AND SINGLE DIGITS. TXZ077-078-168>170-272200- /O.EXB.KSJT.WI.Y.0001.000000T0000Z-140127T2200Z/ SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ELDORADO...SONORA...MENARD...JUNCTION... MASON 404 AM CST MON JAN 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND. DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO THE TEENS. * TIMING: WINDS SHOULD REACH THE MENARD AND ELDORADO AREAS BETWEEN 5 AND 6 AM...AND MAKE THEIR WAY INTO THE INTERSTATE 10 CORRIDOR BETWEEN 6 AND 7 AM. * WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ076-271800- /O.EXA.KSJT.WI.Y.0001.000000T0000Z-140127T1800Z/ CROCKETT- INCLUDING THE CITY OF...OZONA 404 AM CST MON JAN 27 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND. DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO THE TEENS. * TIMING: WINDS SHOULD REACH OZONA AND THE INTERSTATE 10 CORRIDOR BETWEEN 5 AND 6 AM IN CROCKETT COUNTY. * WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-271800- /O.CON.KSJT.WI.Y.0001.000000T0000Z-140127T1800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 404 AM CST MON JAN 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND. DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO THE TEENS. * TIMING: GUSTY WINDS WERE ALREADY AFFECTING AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AS OF 4 AM...AND SHOULD REACH BALLINGER AND STERLING CITY BY 5 AM....SAN ANGELO AND BRADY BY 6 AM. * WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 6:06 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 26, 6:06 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 606 PM CST SUN JAN 26 2014 .AVIATION... /06Z TAFS/ West-northwest winds this evening will diminish and become light this evening. After Midnight, a strong cold front will surge south across West Central Texas. At the TAF sites, expect the frontal passage to occur between 07Z and 11Z. Winds will shift to the north with the cold frontal passage, with stronger and gusty north-northeast winds developing within a few hours after frontal passage. Some patchy low clouds with bases/ceilings 3-4KFT may develop late tonight into Monday morning. Otherwise, high cloud coverage will increase during the day Monday. && .PREV DISCUSSION... /ISSUED 330 PM CST SUN JAN 26 2014/ SHORT TERM... /Tonight and Monday/ Cold and blustery weather returns to West Central Texas on Monday The main weather feature the next 24 hours will be an arctic cold front that will surge across the area late tonight and early Monday. As of mid afternoon, the arctic front was moving south across the Central Plains and will reach northern counties just after midnight, clearing the I-10 corridor around sunrise. For tonight, winds will diminish after sunset with an increase in high clouds from the west and some post frontal stratus late. Most areas will see low temperatures in the low to mid 30s, except northern counties where strong cold air advection will allow temperatures to fall into the upper 20s behind the front. Monday promises to be blustery and cold with most areas not making it out of the 30s. A tight pressure gradient and strong cold air advection will result in gusty north to northeast winds for much of the day. Model guidance indicates sustained winds 20 to 30 KT with higher gusts through early afternoon, diminishing towards evening. Will hold off issuing a wind advisory at this time due to marginal wind speeds but later shifts will need to monitor for this potential. No precipitation is expected. 24 LONG TERM... (Monday Night through Sunday) As the Arctic airmass settles southward over the forecast area Monday night, temperatures will dive into the teens over the northern two thirds of the CWA with lower 20s over the southern ties of counties. Forecast models are in fairly good agreement as to the placement of the Baja upper low through Tuesday morning, but then begin to diverge. The ECMWF will keep the upper low over Central Mexico through the end of the week while the GFS opens the upper low and moves the resultant trough axis across Texas on Wednesday. All models are showing a slight chance of light sleet and snow over primarily our southeastern counties monday night and through the day on Tuesday...as per the forecast soundings. However, with dense cloud cover Monday night into Tuesday temperatures may have trouble reaching the critical freezing point. Have nevertheless kept a mention of a slight chance of light snow or sleet with the best chance around daybreak when the temperatures should be at their coldest. Temperatures will warm through the day on Tuesday keeping any subsequent precipitation in the liquid form. After another very cold morning on Wednesday in the teens across the forecast area, a warming trend will begin with afternoon highs on Wednesday in the upper 40s to the lower 50s. Afternoon highs through the remaining of the week and into the coming weekend will be in the 60s and 70s. After upper 20s to the lower 30s as lows on Thursday morning, lows should remain above freezing into Weekend. Forecast will remain dry into the weekend. 15 FIRE WEATHER... Elevated fire weather conditions will continue for several more hours this afternoon due to low relative humidities and gusty winds. Expect improving conditions after sunset as winds diminish, temperatures cool and relative humidities begin to recover. 24 && .PRELIMINARY POINT TEMPS/POPS... Abilene 29 35 15 39 15 / 0 5 10 5 5 San Angelo 29 37 16 36 13 / 0 5 10 10 10 Junction 31 42 26 35 15 / 0 0 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 26, 3:41 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 341 PM CST SUN JAN 26 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 341 PM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.